MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. VENTRIO MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. VENTRIO MESH; SURGICAL MESH
Catalog Number 0010218
Medical Device Problem Codes Defective Device (2588); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Abscess (1690); Adhesion(s) (1695); Unspecified Infection (1930); Scar Tissue (2060); Disability (2371); Obstruction/Occlusion (2422)
Date of Event 10/10/2014
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the information provided we are unable to determine to what extent, if any the bard device may have caused or contributed to the events as alleged by the patient¿s attorney.The information provided alleges that the patient underwent an "additional surgery to excise infected mesh with matted dense adhesive disease" however the sample was not returned for evaluation and medical records are not available at this time.Adhesions are identified in the adverse reaction section of the instructions-for-use as a possible complication.Regarding infection the warning section of the instructions-for-use states, ¿if an infection develops, treat the infection aggressively.The prosthesis may not have to be removed.An unresolved infection, however, may require removal of the prosthesis.¿ should additional information be provided a supplemental emdr will be submitted.Not returned.
 
Event or Problem Description
The following was alleged by the patient's attorney: on (b)(6) 2012: the patient underwent surgery for repair of a ventral abdominal wall hernia with mesh.A bard/davol ventrio hernia patch mesh, reference number 0010218, lot number huwe1791 was implanted to repair the hernia defect.On (b)(6) 2014: the patient underwent an additional surgery to excise infected mesh with matted dense adhesive disease.As alleged, the patient was injured severely and permanently and has suffered and will continue to suffer physical pain due to the alleged defective ventrio.
 
Additional Manufacturer Narrative
Based on the information provided we are unable to determine to what extent, if any the bard device may have caused or contributed to the events as alleged by the patient¿s attorney.The information provided alleges that the patient underwent an "additional surgery to excise infected mesh with matted dense adhesive disease" however the sample was not returned for evaluation and medical records are not available at this time.Adhesions are identified in the adverse reaction section of the instructions-for-use as a possible complication.Regarding infection the warning section of the instructions-for-use states, ¿if an infection develops, treat the infection aggressively.The prosthesis may not have to be removed.An unresolved infection, however, may require removal of the prosthesis.¿ addendum: this supplemental emdr is submitted to document additional information provided.Based on the additional information received, there is no change to the initial determination, no conclusions can be made.Per medical records review, about 2 years 1 month post implant of ventrio mesh, patient was diagnosed with abscess, adhesions, infection, obstruction, scar tissue thereby underwent repair with mesh removal.A review of the manufacturing records was performed and found that the lot was manufactured to specification.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : not returned.
 
Event or Problem Description
The following was alleged by the patient's attorney: (b)(6) 2012: the patient underwent surgery for repair of a ventral abdominal wall hernia with mesh.A bard/davol ventrio hernia patch mesh, reference number (b)(4), lot number huwe1791 was implanted to repair the hernia defect.(b)(6) 2014: the patient underwent an additional surgery to excise infected mesh with matted dense adhesive disease.As alleged, the patient was injured severely and permanently and has suffered and will continue to suffer physical pain due to the alleged defective ventrio.Addendum per additional information provided: (b)(6) 2012 - patient was diagnosed with ventral abdominal wall hernia with obstruction thereby underwent open repair with the implant of ventrio mesh.Per operative notes, ¿hernia sac was excised.A ventrio mesh was placed under the fascia with the smooth surface facing the intestines and secured with sutures.¿ (b)(6) 2014 - patient was diagnosed with crohn¿s disease with obstruction and infected mesh contributing to matted, dense adhesive disease thereby underwent repair with mesh removal.Per operative notes, ¿the small bowel was severely adherent to the large piece of intra-abdominal mesh, particularly the edges and there was an abscess cavity.Sharp dissection was performed to get the bowel off the mesh.The bowel involved in the abscess cavity and this chronically scarred area was not viable to keep in situ, therefore it was resected.The infected mesh was excised.¿ attorney alleges that the patient had adhesions, bowel obstructions and bowel removal, infections, nerve damage, pain, hernia recurrence, removal surgery and emotional injuries.

Brand Name
VENTRIO MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key7215627
Report Number1213643-2018-00116
Device Sequence Number16178842
Product Code FTL
UDI-Device Identifier00801741016455
UDI-Public(01)00801741016455
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K100229
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2014
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/28/2015
Device Catalogue Number0010218
Device Lot NumberHUWE1791
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/30/2017
Supplement Date Received by Manufacturer02/14/2024
Initial Report FDA Received Date01/24/2018
Supplement Report FDA Received Date02/28/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/30/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability; Required Intervention;
Patient Age52 YR
Patient SexFemale